Vitamin D Makes Me Get Kidney Stones

by Leyna

My vitamin D levels are extremely low....(11 at last check), yet whenever I take Vitamin D, I end up in the ER with kidney stones! This has happened twice now-both times I had just started on Vitamin D treatments. I know it is the D, because when I start taking it again, my kidneys start hurting, and I get severely constipated as well.


I have multiple food and chemical allergies, parathyroid disease, hypertension, Gluten intolerance, Type 1 diabetes, Chronic Fatigue/Fibromyalgia, Gallbladder disease, and constant liver pain. No money to spend on doctors either......any recommendations on what I should do? I feel horrible.

Comments for Vitamin D Makes Me Get Kidney Stones

Click here to add your own comments

it's not the vitamin d, it's the magnesium deficiency
by: Kerri Knox, Registered Nurse

So, it's not the vitamin d that is leading you to have more kidney stones, it's a lack of magnesium. Please see my pages on:

Magnesium and Vitamin D

and

Preventing Kidney Stones


to see why kidney stones are easily preventable with a few lifestyle changes, and why the vitamin d is bringing out your magnesium deficiency.


Kerri Knox, Registered Nurse

It's not the D
by: Anonymous

Vitamin d will NOT give you kidney stones. High blood calcium can be responsible for them. Blood calcium is regulated by your parathyroid glands. If one or more of them has a tomorrow on it, your PTH will be high. That's the hormone produces by the glands. Go to www,parathyroid.com for the best info.
J

Went to the ER one day after 50,000 IU of vitamin D.
by: Deborah

I took 50,000 IU's of Vitamin D twice this week for the 1st time in my life. Yesterday was that 2nd dose of that large qty. Today I ended up in the ER with terrible pain caused by a kidney stone; at least that is what they found with a CT scan.

I was never diagnosed with a kidney stone before; so why now right after a large dose of Vitamin D?

I really can't help but suspect the 50,000 IU played a part in my trip to the ER today. I don't think it created the stone, but I question did it inflame the kidneys somehow or effect its pain messaging system.

I think I will take smaller quantities of vitamin D in the future once I pass this stone.

Click here to add your own comments

Return to Question About Vitamin D Side Effects?.

 

Search this Site
Custom Search

 


Vitamin D Fact Sheet
Free Vitamin D Fact Sheet by Getting
My Newsletter